MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24704
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment on guidewire occurred.The target lesion was located in a vessel of the lower leg.A 014/300/sst platinum plus - pi guidewire was advanced.A 3.0mm x 60mm x 150cm, otw coyote balloon catheter was advanced for dilation.At some point during the procedure, the tip of the 014/300/sst platinum plus - pi guidewire unraveled.While attempting to remove the 3.0mm x 60mm x 150cm, otw coyote balloon catheter at the end of the procedure, the coyote balloon catheter and platinum plus pi guidewire could not be separated and were removed together from the patient.There were no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that removal difficulties were encountered.The target lesion was located in a vessel of the lower leg.A 014/300/sst platinum plus - pi guidewire was advanced.A 3.0mm x 60mm x 150cm, otw coyote balloon catheter was advanced for dilation.At some point during the procedure, the tip of the 014/300/sst platinum plus - pi guidewire unraveled.While attempting to remove the 3.0mm x 60mm x 150cm, otw coyote balloon catheter at the end of the procedure, the coyote balloon catheter and platinum plus pi guidewire could not be separated and were removed together from the patient.There were no patient complications nor injuries reported.It was further reported that the target lesion was 100% stenosed, severely calcified, and non-tortuous.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a coyote balloon with the batch number of 26087972 located on the device hub.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no visible damage.Further microscopic inspection of the device found a buckled guidewire lumen, inside of the device manifold.Guidewire insertion test failed when attempted to insert into the buckled portion of the lumen.The balloon was inflated and contained blood, indicating the device had been used.Inspection of the remainder of the device showed no signs of additional damage to the device.Product analysis confirmed the allegations of guidewire loading failures.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12771731
Report Number2134265-2021-13896
Device Sequence Number11549635
Product Code DQY
UDI-Device Identifier08714729797227
UDI-Public08714729797227
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model Number24704
Device Catalogue Number24704
Device Lot Number0026087972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer11/04/2021
12/16/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date11/18/2021
01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown